MAUDE Adverse Event Report: AESCULAP AG BIPOLAR CUP HANDLE F/TRIAL HEADS CVD; HIP ENDOPROSTHETICS

AESCULAP AG BIPOLAR CUP HANDLE F/TRIAL HEADS CVD; HIP ENDOPROSTHETICS
Model Number NF771R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a bipolar cup handle f/trial heads cvd (part # nf771r) was used during a procedure performed on (b)(6) 2022.According to the complainant, the tip of the trial handle broke during surgery.During surgery, the tip of the nf770r deviated from the handle body.Since this event occurred when the nf770r was installed in the bipolar cup trial, the tip remained inside the cup.The remained bipolar cup was close to the planned size, so the doctor removed the tip part and tried to use it, but could not remove it.The procedure was able to be successfully completed using another size device.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2022-00060 ((b)(4) nf771r).9610612-2022-00004 ((b)(4) nf770r).Involved components: ng094 - bipolar cup trial head (b)(4)- lot unknown.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2022-00060 ((b)(4) - nf771r).9610612-2022-00004 ((b)(4) - nf770r).Involved components: ng094 - bipolar cup trial head id26mm od44mm - lot unknown.
 
Additional Manufacturer Narrative
Updated h6: codes.Investigation results: visual investigation: the investigation was carried out visually and microscopically.The working end of nf770r has detached from the shaft.Here we found a loosened solder joint at the working end of nf770r.The other products show no visible damages.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 1(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
BIPOLAR CUP HANDLE F/TRIAL HEADS CVD
Common Device Name
HIP ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13793299
Report Number9610612-2022-00060
Device Sequence Number4022590
Product Code HWT
UDI-Device Identifier04038653114535
UDI-Public4038653114535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNF771R
Device Catalogue NumberNF771R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NG094 - LOT UNKNOWN; NG094 - LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale